Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 86, NWS St. Louis, MO

September 6, 2018Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 6, 2018, 2:52 PM CDT for Lincoln County, Missouri. It took effect at Sep 9, 2018, 4:25 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 2:52 PM CDT (19:52 UTC)
In effect from
Sep 9, 2018, 4:25 AM CDT
Expired
Sep 9, 2018, 8:36 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Moderate

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 23.43 ft at Sep 10, 2018, 8:00 AM CDT.

actionminormoderate202509/0609/0709/0809/0909/10
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

472 
WGUS43 KLSX 061952
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
252 PM CDT Thu Sep 6 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River at Old Monroe

.This Flood Warning is a result of backwater from the Mississippi 
River and 3 to 5 inches of precipitation forecast in the next 72 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-071951-
/O.NEW.KLSX.FL.W.0086.180909T0925Z-000000T0000Z/
/OMNM7.2.ER.180909T0925Z.180911T0000Z.000000T0000Z.NO/
252 PM CDT Thu Sep 6 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River at Old Monroe
* from late Saturday night until further notice.
* At  2:30 PM Thursday the stage was 18.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by Sunday morning 
  and continue to crest near 27.1 feet by Monday evening.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.
* Impact:  At 24.0 feet...Initial flooding upstream.
* Impact:  At 23.5 feet...Minor agricultural land begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/07  09/08  09/09  09/10  09/11

Cuivre River
  Old Monroe      24.0   18.69      19.5   21.6   24.3   26.6   26.8


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$
7 follow-up statements
357 
WGUS83 KLSX 070206
FLSLSX
Flood Statement
National Weather Service St Louis MO
906 PM CDT Thu Sep 6 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  North River at Palmyra

...The flood warning continues for the following rivers in Missouri..
  Cuivre River at Old Monroe

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-080205-
/O.CON.KLSX.FL.W.0086.180909T0925Z-000000T0000Z/
/OMNM7.2.ER.180909T0925Z.180911T0000Z.000000T0000Z.NO/
906 PM CDT Thu Sep 6 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from late Saturday night until further notice.
* At  8:30 PM Thursday the stage was 19.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by Sunday morning 
  and crest near 27.1 feet by Monday evening.
* Impact:  At 27.0 feet...Right bank overflows.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/07  09/08  09/09  09/10  09/11

Cuivre River
  Old Monroe      24.0   18.95      19.5   21.6   24.3   26.6   26.8


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$

MOC127-080205-
/O.EXT.KLSX.FL.W.0076.000000T0000Z-180910T0448Z/
/PALM7.1.ER.180908T0017Z.180908T1200Z.180909T0448Z.NO/
906 PM CDT Thu Sep 6 2018

The Flood Warning continues for
  the North River at Palmyra
* until Sunday evening.
* At  8:30 PM Thursday the stage was 8.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow evening
  and to crest near 15.8 feet by Saturday morning. The river is 
  forecast to fall below flood stage by Saturday before midnight.
* Impact:  At 16.0 feet...Left bank begins to flood near the gage.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/07  09/08  09/09  09/10  09/11

North River
  Palmyra         13.0    8.34       7.4   15.8   11.1    6.7    5.0


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
223 
WGUS83 KLSX 071747
FLSLSX
Flood Statement
National Weather Service St Louis MO
1247 PM CDT Fri Sep 7 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  Cuivre River at Old Monroe

.This Flood Warning is a result of 0.15 inches of rainfall the past
48 hours and about 4 inches forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-081747-
/O.EXT.KLSX.FL.W.0086.180909T0712Z-000000T0000Z/
/OMNM7.1.ER.180909T0712Z.180910T1800Z.000000T0000Z.NO/
1247 PM CDT Fri Sep 7 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from late Saturday night until further notice.
* At 11:30 AM Friday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Sunday 
  morning and crest near 25.8 feet by early Monday afternoon.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/08  09/09  09/10  09/11  09/12

Cuivre River
  Old Monroe      24.0   19.89      21.8   24.4   25.7   25.6   25.2

&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$
497 
WGUS83 KLSX 080043
FLSLSX
Flood Statement
National Weather Service St Louis MO
743 PM CDT Fri Sep 7 2018

...The flood warning continues for the following river in 
Missouri...
 
  Cuivre River at Old Monroe

.This Flood Warning is a result of 3 to 4 inches forecast in the next 
as well as backwater from the Mississippi River 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-090042-
/O.EXT.KLSX.FL.W.0086.180909T0651Z-000000T0000Z/
/OMNM7.1.ER.180909T0651Z.180910T1800Z.000000T0000Z.NO/
743 PM CDT Fri Sep 7 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from late Saturday night until further notice.
* At  6:30 PM Friday the stage was 20.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage around Midnight 
  Sunday and crest near 26.8 feet Monday afternoon.
* Impact:  At 27.0 feet...Right bank overflows.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/08  09/09  09/10  09/11  09/12

Cuivre River
  Old Monroe      24.0   20.29      21.7   24.6   26.6   26.6   26.1


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$
432 
WGUS83 KLSX 081439
FLSLSX
Flood Statement
National Weather Service St Louis MO
939 AM CDT Sat Sep 8 2018

...The flood warning is cancelled for the following river in 
Missouri...
 
              ...North Fabius River near Ewing

...The flood warning continues for the following rivers in 
Missouri...
 
              ...Cuivre River at Old Monroe
              ...South Fabius River near Taylor

.This Flood Warning is a result of up to 3 inches of rainfall in the 
Taylor basin the past 48 hours and more than an inch in the Old 
Monroe basin forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-091438-
/O.EXT.KLSX.FL.W.0086.180909T1800Z-180914T1800Z/
/OMNM7.1.ER.180909T1800Z.180910T1200Z.180913T0600Z.NO/
939 AM CDT Sat Sep 8 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from Sunday afternoon to Friday afternoon.
* At  8:30 AM Saturday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early 
  afternoon and to crest near 24.8 feet by Monday morning. The river 
  is forecast to fall below flood stage by early Thursday morning.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/09  09/10  09/11  09/12  09/13

Cuivre River
  Old Monroe      24.0   21.10      23.5   24.8   24.5   24.0   23.9

&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

MOC127-091438-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-180909T1800Z/
/TAYM7.1.ER.180907T2325Z.180908T0400Z.180908T1800Z.NO/
939 AM CDT Sat Sep 8 2018

The Flood Warning continues for
  the South Fabius River near Taylor
* until Sunday afternoon.
* At  8:30 AM Saturday the stage was 9.7 feet.
* Flood stage is 9.5 feet.
* The river is forecast to continue falling to below flood stage by 
  this afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/09  09/10  09/11  09/12  09/13

South Fabius River
  Taylor           9.5    9.72       6.3    3.9    2.7    2.3    2.2

&&

LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       


$$

MOC111-081509-
/O.CAN.KLSX.FL.W.0090.000000T0000Z-180911T0800Z/
/EWNM7.2.ER.180907T1045Z.180907T2300Z.180908T1225Z.NO/
939 AM CDT Sat Sep 8 2018

The Flood Warning is cancelled for
  the North Fabius River near Ewing.
* At  8:30 AM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  7:25 AM Saturday.
* The river will continue falling to 8.7 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/09  09/10  09/11  09/12  09/13

North Fabius River
  Ewing           11.0   10.67       8.7    8.0    6.9    6.0    5.4

&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$
770 
WGUS83 KLSX 090126
FLSLSX
Flood Statement
National Weather Service St Louis MO
826 PM CDT Sat Sep 8 2018

...The flood warning continues for the following river in 
Missouri...
 
  Cuivre River at Old Monroe

.This Flood Warning is a result of around one inch of precipitation 
in the past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-100126-
/O.EXT.KLSX.FL.W.0086.180910T1030Z-180915T0600Z/
/OMNM7.1.ER.180910T1030Z.180911T0600Z.180913T1800Z.NO/
826 PM CDT Sat Sep 8 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from late Sunday night to Saturday September 15.
* At  7:30 PM Saturday the stage was 21.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Monday morning 
  and crest near 24.6 feet Tuesday morning. The river is forecast 
  to fall below flood stage Thursday afternoon.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/09  09/10  09/11  09/12  09/13

Cuivre River
  Old Monroe      24.0   21.75      22.5   24.1   24.6   24.1   24.0


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$
337 
WGUS83 KLSX 091254
FLSLSX
Flood Statement
National Weather Service St Louis MO
754 AM CDT Sun Sep 9 2018

...The flood warning continues for the following rivers in Missouri..
  Cuivre River at Old Monroe

.This Flood Warning is a result of backwater from the Mississippi River...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-101254-
/O.CON.KLSX.FL.W.0086.180910T1030Z-180915T0600Z/
/OMNM7.1.ER.180910T1030Z.180911T0600Z.180913T1800Z.NO/
754 AM CDT Sun Sep 9 2018

The Flood Warning continues for
  the Cuivre River at Old Monroe
* from late tonight to late Friday night.
* At  7:30 AM Sunday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and to crest near 24.6 feet by early Tuesday morning. The river is 
  forecast to fall below flood stage by Thursday early afternoon.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.
* Impact:  At 24.0 feet...Initial flooding upstream.
* Impact:  At 23.5 feet...Minor agricultural land begins to flood.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

Cuivre River
  Old Monroe      24.0   22.33      24.1   24.6   24.1   24.0   23.7


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$
395 
WGUS83 KLSX 091336
FLSLSX
Flood Statement
National Weather Service St Louis MO
836 AM CDT Sun Sep 9 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River at Old Monroe

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-091406-
/O.CAN.KLSX.FL.W.0086.000000T0000Z-180915T0600Z/
/OMNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT Sun Sep 9 2018

The Flood Warning is cancelled for
  the Cuivre River at Old Monroe.
* At  7:30 AM Sunday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* The river will crest below flood stage at 23.4 feet tomorrow 
  morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

Cuivre River
  Old Monroe      24.0   22.33      23.4   23.2   23.1   23.2   22.8


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 6, 12:49 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 6, 12:49 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1249 PM CDT Thu Sep 6 2018

.UPDATE...
Issued at 1232 PM CDT Thu Sep 6 2018

The low level baroclinic zone remains hung up from roughly
Columbia MO to Pittsfield IL. CAMs continue to show showers
reignighting along the front, and this seems reasonable given
reintroduction of diurnal instability and the approach of Gordon.
The front is roughly on top of where this morning's heavy rain
fell, so we upped the start time of the northern portions of our
Flash Flood Warning to 17z.

BSH

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 356 AM CDT Thu Sep 6 2018

Main concerns during this period will be the potential for heavy
rainfall.  A flash flood watch has been issued for the for all but
the far southern CWA starting at midnight.

A persistent band of showers and isolated thunderstorms continued to
move northeast across parts of central and northeast Missouri as
well as west central Illinois.  There has been some locally heavy
rainfall in this band, with radar estimates of up to 3" in Monroe
County Missouri.  This band is occurring in an area of elongated
moisture convergence to the north of a stalled front that extends
from southwest Missouri through the St. Louis Metro into southeast
Illinois.  Will keep likely/categorical PoPs going through the
morning across this same area as strong forcing is expected to
persist per the RAP. Then the focus for the best chance for rain
later today into this evening will shift southward across central
and southeast Missouri. Will carry likely PoPs across these areas
this afternoon and this evening as the atmosphere will be unstable
and the GFS is showing increased low level moisture convergence in
advance of Tropical Depression Gordon.  Then tonight, the focus for
likely PoPs shift back along and north of I-70 as there will be
increased mid level ascent from an upper trough moving in from the
Central Plains.  The NAM/GFS is also showing a significant increase
in low level moisture convergence over the central and northern CWA
tonight. PWATS will also be over 2" today and tonight which
indicates there will be ample moisture for heavy rainfall,
particularly tonight.

Temperatures will range from the mid 70s north of the front where
there will be rain most of the day, to the upper 80s south of the
front. Lows will be mainly in the 60s to around 70.

Britt

.LONG TERM...  (Friday through Wednesday)
Issued at 356 AM CDT Thu Sep 6 2018

Forecast guidance with respect to the remnants of TD Gordon is
mostly trending a bit further south than previous runs.  After close
collaboration with neighboring offices and WPC, will go ahead and
issue a Flash Flood Watch starting tonight at 6Z for the majority of
the area, and a second segment for our southeast Missouri counties
starting at 18Z Friday.  Both segments will expire at 12Z Sunday
morning.  The synoptic situation hasn't changed much since previous
forecast.  GFS/ECMWF/NAM are in good agreement that deep tropical
moisture from TD Gordon will interact with the front that stalls
over the region today.  Strong moisture convergence sets up over
along the low level baroclinic zone as the 850mb wind turns to the
south tonight, and all guidance prints out widespread QPF across
northeast Missouri and west central Illinois through Friday morning.
With P-wats in excess of 2 inches expect very efficient rain
producing showers and storms. The rain will likely spread south as
Gordon meanders through Arkansas and the baroclinic zone sags
southward as high pressure builds across the Upper Midwest. GFS
and ECMWF favor the aforementioned more southerly track of Gordon
and the baroclinic zone, while the NAM is still a little more
northerly. Hard to argue with the global models too much as they
tend to do better in situations like these, but I did keep 3-5
inches of QPF up across northeast Missouri and west central
Illinois. Locally higher amounts are of course likely.

By Friday evening into Saturday, the remnants of Gordon will start
moving northeast as a shortwave trof dips into the eastern Plains.
Models show a very strong baroclinic zone with strong frontogenesis
and moisture convergence ahead of the system along and south of the
I-70 corridor late Friday night into Saturday.  This may be the
heaviest rainfall that the area sees from 06Z Saturday through 06Z
Sunday as the remnants of Gordon slide northeast across southern
Missouri into southern Illinois.  3-6 inches look likely along and
south of I-70 by the time the storm exits the region on Sunday.
Locally higher amounts are also likely.

The remainder of the forecast through the middle of next week looks
quiet and dry with high pressure dominating our weather.
Temperatures through the period look mild to seasonably warm with
highs only in the 70s Friday through Sunday due to clouds and precip
then warming into the low to mid 80s by the middle of next week.
Expect near normal to slightly below normal lows in the mid 50s to
low 60s.

Many thanks for collaboration efforts to my counterparts at WFOs
EAX, SGF, PAH, ILX, and DVN this morning!  Also thank you to the
midnight crew at WPC!

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1232 PM CDT Thu Sep 6 2018

The cold front currently draped from roughly Columbia MO to
Pittsfield IL will continue to creep to the SE as Gordon marches
north. Areas behind the front will likely remain socked in with
IFR cigs through much of the period. Areas ahead of the front
will see scattered clouds and gradually reducing cigs. By 12z
Friday, the front will likely have reached the STL metro, dropping
cigs at all TAF sites to IFR. Uncertainty remains for cigs late
tomorrow morning, so stuck with the more optimistic solution for
the time being.

The best rain chances during the TAF period will be along the
front this afternoon, and then again from roughly 06z Fri through
the remainder of the period, expanding SE from the front.

SPECIFICS FOR KSTL:

Isolated to scattered showers are likely through the afternoon,
and any showers will bring at least MVFR cigs and visbys. Shower
activity will diminish this evening before ramping back up late
tonight or early tomorrow morning as the cold front moves into the
area. Additionally, cigs will drop to IFR as the front moves into
the area. It's possible that cigs imporve somewhat tomorrow
morning, so I stuck with the more optimistic solution for
the time being.

BSH

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     85  71  79  66 /  50  50  70  80
Quincy          76  65  72  60 /  60  70  90  70
Columbia        82  69  75  64 /  70  70  80  70
Jefferson City  84  70  77  66 /  60  60  70  70
Salem           85  71  79  66 /  50  40  60  70
Farmington      81  68  80  67 /  80  60  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday afternoon through Sunday morning
     for Crawford MO-Iron MO-Madison MO-Reynolds MO-Saint
     Francois MO-Sainte Genevieve MO-Washington MO.

     Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
     Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe MO-
     Montgomery MO-Pike MO-Ralls MO-Shelby MO.

     Flash Flood Watch from late tonight through Sunday morning for
     Cole MO-Franklin MO-Gasconade MO-Jefferson MO-Moniteau MO-
     Osage MO-Saint Charles MO-Saint Louis City MO-Saint Louis
     MO-Warren MO.

IL...Flash Flood Watch from Friday afternoon through Sunday morning
     for Randolph IL.

     Flash Flood Watch through Sunday morning for Adams IL-Brown IL-
     Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Pike IL.

     Flash Flood Watch from late tonight through Sunday morning for
     Bond IL-Clinton IL-Fayette IL-Madison IL-Marion IL-Monroe
     IL-Montgomery IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Sep 6, 4:17 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
417 AM CDT Thu Sep 6 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
417 AM CDT Thu Sep 6 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms across the area today and
tonight. Heavy rain and possibly flash flooding are possible with
some of these storms, particularly late tonight. Widespread severe
thunderstorms are not expected at this time. A flash flood watch
is in effect for parts of central, northeast, and east central
Missouri as well as west central and southwest Illinois starting
late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms and heavy rain through Sunday
over parts of the area. The highest rainfall rates and greatest
rainfall amounts will occur Saturday and Saturday night as
Tropical Depression Gordon interacts with a stalled front along
the I-70 corridor. 3 to 6 inches of rainfall is possible across
much of the area with locally higher amounts. A flash flood watch
is in effect for the entire area from Friday through early Sunday
morning due to this expected heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Carney

In the hours before

Local storm report, Sep 6, 11:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 AM CDT THU SEP 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLOOD            1 ESE RENSSELAER        39.67N 91.54W
09/06/2018                   RALLS              MO   LAW ENFORCEMENT

            HIGHWAY H WAS CLOSED DUE TO FLOODING FROM
            HEAVY RAIN AND OVERFLOW FROM LAKE HANNIBAL.

&&
Local storm report, Sep 6, 11:10 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT THU SEP 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            1 S MONROE CITY         39.64N 91.73W
09/06/2018                   MONROE             MO   DEPT OF HIGHWAYS

            DOT REPORTS HIGHWAY W AT HIGHWAY 24 REMAINS
            CLOSED DUE TO FLOODING FROM HEAVY RAIN
            WITHIN THE LAST 18 HOURS.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:11 AM CDTAreal Flood AdvisoryLSXMonroe6 hr
Sep 6, 3:21 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more60 hr
Sep 6, 4:08 AM CDTFlash Flood WarningLSXMonroe, Ralls6 hr
Sep 6, 5:40 AM CDTFlash Flood WarningLSXMarion4 hr
Sep 6, 6:52 AM CDTFlash Flood WarningLSXAudrain, Boone3 hr
Sep 6, 8:32 AM CDTRiver Flood WarningLSXLewis5 days
Sep 6, 8:32 AM CDTRiver Flood WarningLSXMarion4 days
Sep 6, 9:55 AM CDTRiver Flood WarningLSXCallaway, Osage48 hr
Sep 6, 9:55 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Sep 6, 9:55 AM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
Sep 6, 10:00 AM CDTAreal Flood WarningLSXMonroe, Ralls9 hr
Sep 6, 11:27 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Sep 6, 11:52 AM CDTRiver Flood WarningLSXSaint Charles6 days
Sep 6, 11:52 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis48 hr
Sep 6, 11:52 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve9 days

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.